Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 34, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 15, 2013, 10:08 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2013, 10:08 AM EDT (14:08 UTC)
- Expired
- May 15, 2013, 9:29 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
848 WHUS71 KCLE 151408 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1008 AM EDT WED MAY 15 2013 LEZ142>145-152000- /O.NEW.KCLE.SC.Y.0034.130515T1408Z-130515T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 1008 AM EDT WED MAY 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND WAVES: SOUTHWEST WINDS NEAR 20 KNOTS WILL GUST TO AROUND 30 KNOTS...BEFORE SHIFTING TO WEST AND DECREASING TO 10 TO 20 KNOTS LATE THIS AFTERNOON. WAVES WILL BE 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ146>149-152215- /O.NEW.KCLE.SC.Y.0034.130515T1408Z-130516T0200Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1008 AM EDT WED MAY 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTHWEST WINDS NEAR 20 KNOTS WILL GUST TO AROUND 30 KNOTS...BEFORE SHIFTING TO WEST AND DECREASING TO 10 TO 20 KNOTS THIS EVENING. WAVES WILL BE 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
370 WHUS71 KCLE 151937 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EDT WED MAY 15 2013 LEZ142>145-152045- /O.CAN.KCLE.SC.Y.0034.000000T0000Z-130515T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 337 PM EDT WED MAY 15 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED TO 10 TO 20 KNOTS AND WILL CONTINUE TO DECREASE OVERNIGHT. WAVES WILL BE 2 FEET OR LESS. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LEZ146>149-160200- /O.CON.KCLE.SC.Y.0034.000000T0000Z-130516T0200Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 337 PM EDT WED MAY 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: WEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS WILL DECREASE THIS EVENING. WAVES WILL BE 2 TO 5 FEET...DECREASING TO 2 FEET OR LESS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
077 WHUS71 KCLE 160129 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 929 PM EDT WED MAY 15 2013 LEZ146>149-160230- /O.CAN.KCLE.SC.Y.0034.000000T0000Z-130516T0200Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 929 PM EDT WED MAY 15 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 15, 9:22 AM EDT, 46 minutes earlier.
Area forecast discussion, May 15, 9:22 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 922 AM EDT WED MAY 15 2013 .SYNOPSIS... A COLD FRONT WILL DROP SOUTH THROUGH THE AREA TODAY AND THEN STALL JUST TO OUR SOUTH THIS EVENING. THE FRONT WILL DRIFT TO SOUTHERN OHIO FRIDAY AND THEN RETURN ACROSS THE AREA SUNDAY AS A WARM FRONT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT JUST NORTH OF DTW INTO NRN INDIANA. TOPS WARMING ON THE CONVECTION FROM NRN IN ACROSS NRN PORTION OF THE FORECAST AREA SO CONVECTION SHOULD DIMINISH NEXT COUPLE HOURS. STILL EXPECT TSRA TO REDEVELOP THIS AFTERNOON...MAINLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA. BUMPED AFTERNOON TEMPS UP A DEGREE OF TWO. ORIGINAL DISCUSSION...CURRENTLY OVERRUNNING RAIN SHOWERS ARE DROPPING SOUTHEAST INTO THE AREA...GENERATED AS WEAKLY UNSTABLE AIR GETS LIFTED OVER A WARM FRONT. EXPECT THIS TO CONTINUE FOR THE NEXT COUPLE HOURS BEFORE ADDITIONAL SHOWERS BEGIN TO DEVELOP ACROSS NRN OHIO AND NWRN PA AHEAD OF THE APPROACHING COLD FRONT. THIS COLD FRONT WILL DROP SLOWLY SOUTH ACROSS THE AREA TODAY...MAINLY THIS AFTERNOON. BY THIS EVENING THE NEW NAM12 SURFACE PRESSURE PROG PUTS IT NEAR OR JUST SOUTH OF A MFD-YNG LINE. THE NAM12 CAPE FIELD SHOWS MOST INSTABILITY DEVELOPS TO OUR SOUTH TODAY WITH THE AXIS AT 00Z FROM ROUGHLY DAYTON TO PBZ. WILL HAVE LIKELY POPS FOR THE SHOWERS OCCURRING NOW AND THEN BRIEFLY DROP TO CHANCE THROUGH THE LATE MORNING BEFORE EXPANDING LIKELY POPS AGAIN ACROSS THE SOUTHEAST COUNTIES THIS AFTERNOON. REMAINED CLOSE TO GUIDANCE TEMPS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE COLD FRONT WILL DROP SOUTH OF THE AREA TONIGHT AND THEN STALL. THE FRONT WILL EVENTUALLY DROP TO SOUTHERN OHIO FRIDAY AS A WEAK AREA OF HIGH PRESSURE PASSES TO OUR NORTH. THROUGH THURSDAY NIGHT EXPECTING THE NORTHERN COUNTIES TO REMAIN DRY. FRIDAY THE HIGH DOES APPEAR TO BE A BIT FURTHER NORTHEAST OF THE AREA AND GUIDANCE SUGGESTS MOISTURE RETURNS TO THE AREA FROM THE NORTHWEST. WILL BRING IN CHANCE POPS TO THE AREA FOR FRIDAY THROUGH SATURDAY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... UPPER LEVEL RIDGE IS EXPECTED TO PROGRESS FROM WEST TO EAST OVER THE FORECAST AREA DURING THE LATTER HALF OF THE WEEKEND. THIS WILL TRIGGER A DEEPENING UPPER LEVEL TROUGH TO BECOME NEGATIVELY TILTED OVER THE CENTRAL UNITED STATES REGION. AT THE SURFACE...LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE NORTH ALONG THE WESTERN PORTIONS OF THE MISSISSIPPI RIVER VALLEY REGION. FORTUNATELY FOR US...THIS MEANS OUR FORECAST AREA WILL REMAIN THE WARM SECTOR AND SOUTHERLY COMPONENT TO THE WIND WILL ARRIVE RIGHT OUT OF THE GULF OF MEXICO SUNDAY THROUGH TUESDAY. THE STORM SYSTEM MOVES EVER SO SLOWLY NORTH INTO THE CENTRAL GREAT LAKES BY WEDNESDAY. THE CURRENT FORECAST HAS A CHANCE OF SHOWERS AND THUNDERSTORMS FOR EACH PERIOD. THE BEST CHANCE PERIODS APPEAR THAT IT WILL BE MONDAY WITH THE WARM FRONT THAT LIFTS NORTH OF THE AREA. THERE IS THE POSSIBILITY THAT MONDAY NIGHT INTO TUESDAY COULD REMAIN FOR THE MOST PART DRY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED. BUT WILL LEAVE MENTION OF PRECIPITATION IN EACH PERIOD FOR NOW UNTIL WE GET A BETTER LOOK AT TIMING. DUE TO THE FACT THAT FLOW WILL BE OUT OF THE SOUTH FOR EACH PERIOD...GUIDANCE APPEARS THAT IT COULD BE ON THE LOW SIDE FOR TEMPERATURES. SO WILL BE RUNNING A BIT HIGHER THAN GUIDANCE FOR THIS GO AROUND. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS THE AREA. EXPECTING WINDS TO INCREASE THIS MORNING AS WELL AS STRONG LOW LEVEL JET MOVES NORTHEAST ACROSS THE REGION. THIS JET MAY BE HELPING TO ENHANCE SOME OF THE CONVECTION THAT DEVELOPS OVER THE AREA. NOT EXPECTING MUCH IN THE WAY OF CEILINGS AND VISIBILITIES BELOW VFR THROUGH THE PERIOD. AS COLD FRONT MOVES THROUGH...WINDS SHOULD DIMINISH AND CEILINGS SHOULD LIFT BACK UP AGAIN. WILL HAVE TO MONITOR FOR BRIEF HIGHER WIND GUSTS TO 40 MPH OR HIGHER WITH THE CONVECTION. .OUTLOOK... NON-VFR POSSIBLE IN SHOWERS OR THUNDERSTORMS SATURDAY AND SUNDAY. && .MARINE... WINDS ARE EXPECTED TO CONTINUE TO INCREASE THROUGH THE DAY OUT OF THE SOUTH SOUTHWEST. THIS SHOULD KEEP THE HIGHEST WAVES OFF THE NEARSHORE WATERS AND THEREFORE SHOULD NOT NEED A SMALL CRAFT ADVISORY FOR WAVES. AS WINDS BECOME WESTERLY LATER TODAY...WINDS DIMINISH IN SPEED CONSIDERABLY BY EVENING AND THIS SHOULD DIMINISH ANY THREAT FOR SMALL CRAFT ADVISORIES AS WELL. AFTER COLD FRONTAL PASSAGE TODAY...THE LAKE APPEARS THAT IT WILL BE RELATIVELY QUIET THROUGH THE REST OF THE FORECAST PERIOD. SO...NO HEADLINES EXPECTED AT THIS TIME. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...DJB/TK SHORT TERM...TK LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, May 15, 5:42 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 542 AM EDT WED MAY 15 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-160945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 542 AM EDT WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.